Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The maximal ideals in quaternion orders


Author: John A. Riley
Journal: Proc. Amer. Math. Soc. 28 (1971), 436-438
MSC: Primary 16.20
DOI: https://doi.org/10.1090/S0002-9939-1971-0274489-7
MathSciNet review: 0274489
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a Noetherian, integrally closed local domain, and $ \Lambda $ an $ R$-order in a generalized quaternion algebra over the quotient field of $ R$. In this note, it is proved that: (a) $ \Lambda $ has at most two maximal ideals; and (b) in case $ \Lambda $ does have exactly two maximal ideals, the corresponding residue class rings are commutative fields.


References [Enhancements On Off] (What's this?)

  • [1] M. Deuring, Algebren, Springer, Berlin, 1935. MR 0228526 (37:4106)
  • [2] M. Auslander and O. Goldman, Maximal orders, Trans. Amer. Math. Soc. 97 (1960), 1-24. MR 22 #8034. MR 0117252 (22:8034)
  • [3] -, The Brauer group of a commutative ring, Trans. Amer. Math. Soc. 97 (1960), 367-409. MR 22 #12130. MR 0121392 (22:12130)
  • [4] M. Ramras, Maximal orders over regular local rings of dimension two, Trans. Amer. Math. Soc. 142 (1969), 457-479. MR 0245572 (39:6878)
  • [5] N. Bourbaki, Livre II: Algèbre. Chapitre 8: Modules et anneaux semisimple, Actualités Sci. Indust., no. 1261, Hermann, Paris, 1958, §11, no. 2. MR 20 #4576. MR 0098114 (20:4576)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16.20

Retrieve articles in all journals with MSC: 16.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0274489-7
Keywords: Orders in quaternion algebras, orders in simple algebras, quaternion algebras, maximal ideals, radical of an order
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society